MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT600
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sex of patient: unknown, not provided.Date of event: unknown, was not provided.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct600 26.0 diopter intraocular lens (iol) was implanted into the left eye (os) of the patient on (b)(6) 2017.It was later explanted on (b)(6) 2017, due to unexpected post-operative refraction.There was no incision enlargement or vitrectomy.The lens was replaced with the same model, but a different, smaller diopter of 15.0.Reportedly, there was no patient injury and the patient is doing perfectly fine and happy.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 1/30/2018.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturer.Visual inspection of the return sample shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints history revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7236357
Report Number9614546-2018-00105
Device Sequence Number1110393
Product Code HQL
UDI-Device Identifier05050474604285
UDI-Public(01)05050474604285(17)210920
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/20/2021
Device Model NumberZCT600
Device Catalogue NumberZCT600U260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2018
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;